Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 234, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2007, 7:47 PM MDT for Deuel County, Garden County, Keith County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 7:47 PM MDT (01:47 UTC)
- Expired
- Jun 17, 2007, 8:45 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 180147 SVRLBF NEC049-069-101-180245- /O.NEW.KLBF.SV.W.0234.070618T0147Z-070618T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 PM MDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHERN KEITH COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF OGALLALA... * UNTIL 845 PM MDT * AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINDLASS HILL...OR ABOUT 10 MILES NORTHWEST OF BIG SPRINGS...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF EAGLE GULCH CAMPGROUND BY 805 PM MDT... BRULE AND LAKE VIEW CAMPGROUND BY 815 PM MDT... OGALLALA BY 835 PM MDT... ROSCOE AND 7 MILES SOUTH OF KEYSTONE BY 845 PM MDT... IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4130 10226 4112 10230 4101 10158 4126 10142 $$ DDB
2 follow-up statements
000 WWUS53 KLBF 180218 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 918 PM CDT SUN JUN 17 2007 NEC049-069-101-180245- /O.CON.KLBF.SV.W.0234.000000T0000Z-070618T0245Z/ DEUEL NE-GARDEN NE-KEITH NE- 818 PM MDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTHERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES... AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE VIEW CAMPGROUND...OR ABOUT 11 MILES NORTHWEST OF OGALLALA...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 61 MILE MARKER 100 AND 8 MILES NORTH OF OGALLALA BY 830 PM MDT... KINGSLEY DAM BY 835 PM MDT... KEYSTONE AND 8 MILES NORTH OF ROSCOE BY 840 PM MDT... IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4130 10226 4112 10230 4101 10158 4126 10142 $$ DDB
000 WWUS53 KLBF 180246 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 944 PM CDT SUN JUN 17 2007 NEC049-069-101-180254- /O.EXP.KLBF.SV.W.0234.000000T0000Z-070618T0245Z/ DEUEL NE-GARDEN NE-KEITH NE- 844 PM MDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES EXPIRES AT 845 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE LARGE HAIL AND STRONG WINDS. HOWEVER...BRIEF HEAVY RAIN MAY STILL BE ASSOCIATED WITH THE STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4130 10226 4112 10230 4101 10158 4126 10142 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:03 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 17, 5:03 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 603 PM CDT SUN JUN 17 2007 .UPDATE... HAVE ALLOWED THE WIND ADVISORY TO EXPIRE. WINDS REMAIN CLOSE TO ADVISORY CRITERIA BUT WILL GENERALLY STAY BELOW ADVISORY CRITERIA. WINDS WILL GET LIGHTER IN THE VICINITY OF THE FRONT TONIGHT WITH NORTHERLY COMING INTO THE AREA BEHIND THE FRONT. REST OF FORECAST REMAINS ON TRACK. && .PREV DISCUSSION... /ISSUED 300 PM CDT SUN JUN 17 2007/ SYNOPSIS... A SFC LOW IS FORMING ACROSS NW NEB AS PROGGED BY THE NAM. THE NAM12 MODEL MAY BE OVER FCSTING MOISTURE POOL ACROSS THE PANHANDLE. OTHERWISE PAC COLD FRONT WAS PUSHING THRU CNTL WY...STG WAA WAS AIMED AT SWRN SD WHERE CONVECTIVE INITIATION IS EXPECTED TO OCCUR MID AFTN...THE CANADIAN COLD IS JUST NORTH OF KCPR AND DROPPING SLOWLY SOUTH. SUBTROPICAL MOISTURE WAS OUT AHEAD OF THE SFC LOW. AT 19Z CONVECTION WAS FIRING BETWEEN KCYS AND KBFF. DISCUSSION... FLASH FLOOD WATCH APPEARS TO BE ON TARGET. THE 18Z HPC QPF WAS FINGERING PARTS OF NCNTL NEB NOT INCLUDED IN THE WATCH. THEIR TAKE IS A LITTLE FARTHER SOUTH THAN BLENDED MODEL DATA INDICATES. 18Z NAM12 WILL CONFIRM THE FCST SOMEWHAT. A COUNTY OF TWO MAY NEED TO ADDED. OTHERWISE SVR WX POTENTIAL DEVELOP LATE THIS AFTN/EARLY EVENING WITH A CONVECTIVE COMPLEX DEVELOPING OVER THE SRN NEB PANHANDLE. ATMOSPHERIC STATE CLEARLY IMPLIES WIND DAMAGE INITIALLY WITH THE COMPLEX QUICKLY BECOMING OUTFLOW DOMINANT. PRESUMABLY MOISTURE WILL BE SUFFICIENT FOR HEAVY RAIN ACROSS DEUEL AND KEITH COUNTIES BEFORE DISSIPATING EARLY THIS EVENING. THEN...BY 01-03Z DEEP CONVECTION SHOULD BE FIRING ACROSS NW NEB. DEVELOPMENT IS EXPECTED TO BE MOSTLY LINEAR AND SEVERE AT THE OUTSET BEFORE BECOME MULTICELL IN NATURE LATER TONIGHT. THE FLOOD WATCH EXTENDS WELL EAST OF THE NAM12/GFS QPF SOLNS AS THE MODELS APPEAR TO BE SHUTTING OFF TOO QUICKLY. LIKELY THE RESULT FORCING DECREASING. FCST IS FOR THE ONGOING CONVECTIVE COMPLEX TO DIMINISH VERY GRADUALLY AND THE HPC FCST SHOWS THE MCS DRIFTING INTO CNTL NEB MONDAY MORNING AFTER SUNRISE. MONDAY THROUGH FRIDAY ...MONDAY MORNING TSTMS EXIT WITH COOLER STABLE AIR IN PLACE THROUGH TUESDAY AM. THE NAM AND GFS ARE LIFTING THE WARM FRONT NORTH BACK INTO SWRN NEB TUESDAY AFTN AND KEEPING IT BASICALLY STATIONARY THROUGH WEDNESDAY NIGHT. THE FCST IS FOR MOSTLY DIURNALLY FOCUSED TSTMS ALONG THAT FRONT TUESDAY AFTN/EVENING AND WEDS AFTN/EVENING. THE HPC SUGGESTED AN ORGANIZED MCS FOR WEDNESDAY NIGHT. SPC SUGGESTED WEDNESDAY AND THURSDAY WERE CONDITIONAL SEVERE WX FCST DAYS. THE OFFICIAL FCST CALL FOR MCS DEVELOPMENT LATE IN THE DAY OR AT NIGHT BOTH WEDNESDAY AND THURSDAY WITH FRIDAY DRY. SATURDAY AND SUNDAY...SLIGHT CHC POPS SATURDAY. THIS FOLLOWS THE HPC FCST. TEMPS...THE USUAL BLEND OF NAM12 2M TEMPS AND GUIDANCE THRU WEDS AND THEN HPC THURSDAY AND BEYOND. ALL INDICATIONS...THE GFS AND ECMWF ARE IN GOOD AGREEMENT...ARE WARM AIR WILL CONTINUE TO BUILD ACROSS THE ROCKIES TUESDAY AND BEYOND. 80S TO NEAR 90 ARE FCST EACH DAY. PRESUMABLY SUBTROPICAL MOISTURE RETURNS AND INTERACTS WITH THE WESTERLIES TO PRODUCE ACTIVE WEATHER AT TIMES. AVIATION... VFR WITH AREAS OF MVFR CAN BE EXPECTED THIS EVENING AS A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ALONG AND AHEAD OF COLD FRONT. THE COLORADO PORTION OF THE 274 TWEB MAY BE LEAST IMPACTED AND SHOULD REMAIN AT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. CEILINGS COULD DROP TO AROUND 2500 FT AGL AND VSBYS BELOW A MILE IN THE STRONGEST STORMS WITH RESTRICTIONS MAINLY DUE TO HEAVY RAINFALL...THOUGH HAIL AND WIND GUST OVER 60 MPH WILL BE POSSIBLE THIS EVENING. PREVAILING WIND GUSTS UP TO 35 KTS OUTSIDE THUNDERSTORM AREA WILL BE POSSIBLE OVER EASTERN PORTIONS OF THE 264 AND 098 TWEB ROUTES WITH STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING COLD FRONT. LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 23Z NEB ZONES 005>010-028-029...FLASH FLOOD WATCH TONIGHT NEB ZONES 005>010- 022>029-035>037-056-057. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ005>010-022>029- 035>037-056-057. && 75
Hazardous weather outlook, Jun 17, 2:38 PM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN JUN 17 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-181200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT SUN JUN 17 2007 /238 PM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. VERY MOIST SUBTROPICAL AIR WILL COMBINE WITH A FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT TO PRODUCE THUNDERSTORMS. INITIALLY...SOME OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS BUT AS THE STORM MERGE BY MID EVENING...HEAVY RAINFALL WILL BECOME THE MAIN THREAT. THE MAIN AREA OF CONCERN FOR THE LARGE HAIL AND DAMAGING WIND GUSTS APPEARS TO BE WEST OF AN AINSWORTH TO IMPERIAL LINE THROUGH THE MID EVENING HOURS. THE HEAVIEST RAINFALL LOOKS TO FALL ALONG AND NORTH OF AN OGALLALA TO BURWELL LINE WHERE 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE BY MONDAY MORNING...WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TEMPORARY BREAK FROM THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY BEHIND THE FRONT...BUT MOISTURE WILL RETURN TO THE REGION TUESDAY THROUGH MUCH OF NEXT WEEK. THE BOUNDARY SHOULD RETURN NORTH AS A WARM FRONT AND THIS WILL THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FROM THE PANHANDLE INTO PORTIONS OF WEST CENTRAL AND SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jun 17, 7:27 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 8 NNW CHAPPELL 41.20N 102.53W
06/17/2007 E0.88 INCH DEUEL NE PUBLIC
HAILED FROM 807 PM TO 823 PM. ALSO HEAVY RAIN LEFT
STANDING WATER IN FIELDS AND DITCHES 7 NORTH AND 3 W OF
CHAPPELL.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:48 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 57 min |
| Jun 17, 9:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.